Aa
Aa
A
A
A
Close
897362 tn?1318121281

should I switch from Zoloft?

My doc has recently put me on 50mg of Zoloft daily for depression and anxiety. It's been approx 6 weeks and I'm not sure it's beneficial to me. It seems to have helped my anxiety but I still feel "down" a lot of days and I am always exhausted. I sleep 8 hours a night and have to take a 1-2 hour nap every day. Everyone tells me that I'll still have those days like everyone else but they outweigh the good days by far. I've also had some instances of extreme irritability that everyone noticed and was worried about. (That usually accompanied the anxiety before I started taking the meds.) I just feel if I had more energy I might not feel so down and out. When I was a teenager I was on Paxil and don't remember being so tired but I didn't like the "numbness" I felt.A friend of mine is on lexapro but I think it has the same side effects. I'm a bit apprehensive to take something like Prozac or Xanax  because of addiction risk.  Has anyone switched from zoloft to another ssri for this reason?  What has worked for everyone that's prone to the fatigue side effects of antidepressants?
4 Responses
1244499 tn?1397545523
If you're experiencing a benefit at 50mg, talk to your doc about going up to 100mg. 50mg is a low dose, so it's a good sign if you're getting some benefit from that.
1666691 tn?1303754348
50 mg is a low dose since you say it does help a little I would discuss maybe trying a higher dose with your doc,I personally think its better to really try it before you switch to something else.Lily
1551327 tn?1514045867
I agree with AJRC323 and lilymoon.  I think Zoloft is a great medication and I started at 50 then went up within a week and a half to 100mg.  The jump from 50 to 100 seemed make the biggest difference.  Although 50 was helping me and kept me from getting "too deppressed" 100 was what made me start to feel like less of a failure and I credit it with greatly benefitting my mental recovery.
Avatar universal
Hi, I'm in agreement with everyone else, the dose should definitely be increased, it is quite normal after 3 or 4 weeks for the doctor to increase the dose, as now at 6 weeks you will be feeling the full effects.
You will definitely feel the difference if it is increased, Zoloft is really good for giving energy.
I get very irritable too, I think it is frustration. I get fed up with myself, and then I get annoyed with everyone else too.
As the treatment starts to work and you have more energy for life, you will feel better.
Go see your doctor, its always a good idea to go back for a review of things, the doctor will be pleased that you have felt some effect and will more than likely increase it, he will have started you on 50mg so that you won't have had too many nasty side effects.
Things will get better soon, depression requires small steps unfortunately..
Take care
Have an Answer?

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.